MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. MCP SZ. 10 PROXIMAL WW; FINGER SEMI-CONSTRAINED PYROLYTIC CARBON UNCEMENTED PROSTHESIS

ASCENSION ORTHOPEDICS, INC. MCP SZ. 10 PROXIMAL WW; FINGER SEMI-CONSTRAINED PYROLYTIC CARBON UNCEMENTED PROSTHESIS
Catalog Number MCP-100-10P-WW
Medical Device Problem Codes Fracture (1260); Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mcp joint replacement surgery, after impacting the proximal component of the mcp sz.10 proximal ww, it was found to have rotated in the canal.Surgeon decided to remove and reposition the implant.Upon using the mcp implant extractor tool and pulling the implant out by wrapping fibretape around the top of the stem, the implant stem broke in two, leaving the tip of the stem inside the canal.The broken implant was removed by loosening with k-wires and saline wash.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.No pictures nor x-rays available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided, a procedure/surgical technique cannot be ruled out as a possible contributing factor to the reported stem fracture.However, since the canal reportedly underwent a saline wash with k-wire assist to remove the tip, there is little risk of residual particulate debris from the broken pyrocarbon implant.The patient impact included the implant breakage upon first attempt to remove/reposition the implant, the required interventions to remove the tip from the canal, use of a backup device and the 0-30 minute surgical delay.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for ascension mcp metacarpophalangeal joint implant revealed that potential adverse effects associated with total joint prostheses and surgery include implant fracture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the implant and instrumentation manufacturing specification, all implants and instrumentation will be 100% visually inspected.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, patient anatomy and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H10 ¿ additional information d6a / d6b / d7a ¿ implanted/explanted date h11 - corrected data e1- initial reporter name g2- report source.

Brand Name
MCP SZ. 10 PROXIMAL WW
Common Device Name
FINGER SEMI-CONSTRAINED PYROLYTIC CARBON UNCEMENTED PROSTHESIS
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18171953
Report Number3002788818-2023-00108
Device Sequence Number7653215
Product Code NEG
UDI-Device Identifier00885556856727
UDI-Public00885556856727
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberMCP-100-10P-WW
Device Lot Number202730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/18/2023
08/20/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/22/2023
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown